Tiny steps

I posted this yesterday in the replies to my other post but it seems to have gone missing, I thought I would post again as I wanted to let you all know how grateful I am for your advice:

Well I've just got back from my doctors feeling deflated again. Saying that, she has agreed to up my dose of Levothyroxine to 100 microgramms, I have been given an inhaler for the wheeziness and is sending me for a chest xray as she says I am not hypothyroid enough to give me all the symptoms I have. She said my heart rate was normal (not surprising as I had just been examined with my top off in front of a student and the size of my tummy at the moment is embarrassing!) I've put on so much weight as I haven't the energy to get back into my running even my tongue is fat! I still walk the dog for over 2 hrs a day (split between 2walks) because I have to, but it's such a struggle.

I haven't got the energy to question my GP and there's never enough time anyway and she makes me feel like a fraud, so here's hoping the extra Levo will help.

Thanks for all your help but I have a feeling you may hear from me again.

3 Replies

oldestnewest
  • CABdutch, GPs are sometimes quite clueless about how hypothyroid a patient has to be before they'll accept that symptoms are due to thyroid levels. Some people can't function at all with TSH 3.35. The dose increase will help but it'll take up to 6 weeks to feel the full impact and possibly a couple of months more for symptoms to resolve. No harm in having a chest X-Ray though to rule out other issues.

    Don't forget to sort out your ferritin and B12. healthunlocked.com/thyroidu...

    BTW there's no need to desert the forum when you're feeling well. It's always nice when members go on to support others.

  • Having a fat tongue is a symptom of hypothyroidism and is also an effect of being low in nutrients. I think the B vitamins, particularly low B12, are implicated, and low iron has the same effect too.

    So, work on getting your nutrient levels up to optimal. Having a fat tongue is nothing to do with being fat!

  • I was suffering the same as you till I discovered this forum, total lack of understanding plus consultants orders being ignored. I was like a zombie, so exhausted I could barely drag myself out of bed. You will get great advice here, and support. Even gave me the courage and a little bit of knowledgd to stand up for myself, ask to see an endo, and ask for my liquid D3 to be restored, which I have wanted to do for ages. I am waiting for more tests, and in the meantime have, on Clutters advice started on 5000mcg of methylcobalamin a day. Also taking vitB supplements. Been on my liquid D3 for two weeks and feeling somewhat better. I feel hopeful. Good luck.

You may also like...